Tylenol before and after shots???

Jamie - posted on 12/15/2009 ( 10 moms have responded )

12

3

0

For her 2 month visit, our peditrician recommended we give her a small dose of tylenol 30 minutes prior to Ana's shots. For her 4 month visit, we were told tylenol can interfere with the body's ability to produce antibodies. My daughter gets a fever and is very fussy if she doesn't have medication after her shots- but if the shots aren't going to be effective, well, it just seems like a loose loose battle. Has anyone else heard this? She also has a different provider each time, so I'm not sure if that had anything to do with it or not. Thoughts, comments, suggestions welcome.

MOST HELPFUL POSTS

Amanda - posted on 12/17/2009

44

13

4

I have gave Emillia infants Ibprofin while we are in the waiting room before her shots and then like 4-6 hours later (depends on how fussy she is). Then the next day i give her half the doesage at the same intervals and that has seemed to do wonders. I dont like giving her the full dosage the next day cause I dont want her to be able to build up immunity to the Ibprofin but its enough to take the edge off. She does still get a little fever but not enough to worry. I usually just dress her in a onsie so she doesnt get to warm that night but still make sure she doesnt get too cold and it seems to help a lot.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

10 Comments

View replies by

Kirsty - posted on 12/17/2009

36

25

2

Gotta love that no healthcare proffessional can be all one about this.. Yeah I was told after by the nurse doing the shots and before by a friend. I think I will just stick with after, although I have a hard time putting her in her car seat once shes done the shots, her straps hit where they have given Morgan her shots.

Brittany - posted on 12/17/2009

453

30

48

I heard that and when I took my son in and when the nurse that comes to my house came to visit I asked them both and each one said that it won't have much of an effect if any at all.

Joanna - posted on 12/17/2009

2

14

0

hmm, i'm a first time mother and i was never told to use tylenol before or after shots. Tylenol should only be used when you child for sure gets a fever. For the fussiness, i was told to use tempura which doesn't interfere with the shots at all. It really does work, it calmed my baby down after his shots and the next day when he got a little fever. If the fever persists over 24 hours after the shots, use the tylenol and if it doesn't go down after 5-6 hours, call your doctor. Hope this helps. Good luck

Heather - posted on 12/16/2009

41

26

0

Yea I give my kids tylenol after their shots all te time. I give it to them cause they are cranky and I dont want them to run a fever.

Abby - posted on 12/16/2009

1

50

0

Am a nurse, with a 4 month old, and when i carried him for his 2 month shot, i gave him infants Tylenol 30 mins b4 and when we got home, which was like 3 hours after bcuz he began feeling cranky and he ran a small fever. Never heard of that one before but it is advised to give him the meds before ok my dear. Hope I helped

Jessica - posted on 12/15/2009

9

20

0

Unless she is allergic to any of the ingredients in Tylenol. That would be a reason not to give it to her.

Jessica - posted on 12/15/2009

9

20

0

My son is 4 months old too. He just had his shots yesterday, we were told to give him Tylenol. I've never heard that before. You could look it up on google, or call another doctor. Hope I helped, even if it was a little.

Cassie - posted on 12/15/2009

12

13

1

im a first time mom and ive been told by my babys pediatrician to give him tylonel if he starts to get cranky after his shots...also both of his grandmothers told me the same thing because they can start to run a small fever afterwards

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms